Alert archive / Delaware / Special Weather Statements in 2015
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 9, 2015, 9:45 PM EDT for Sussex County, Delaware. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2015, 9:45 PM EDT (01:45 UTC)
- Expired
- Jul 9, 2015, 10:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 24 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 9:45 PM EDT | MARINE TSTM WIND 44 | Lewes Nos Buoy, DE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
369
WWUS81 KPHI 100145
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EDT THU JUL 9 2015
DEZ003-004-100215-
DELAWARE BEACHES-INLAND SUSSEX-
945 PM EDT THU JUL 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUSSEX
COUNTY...
AT 945 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 14 MILES SOUTHEAST OF STRATHMERE TO NEAR GEORGETOWN...
AND MOVING WEST AT 40 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...LEWES...MILTON...HENLOPEN ACRES AND CAPE HENLOPEN STATE
PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHERN DELAWARE.
LAT...LON 3869 7508 3869 7513 3868 7514 3870 7541
3885 7531 3884 7523 3879 7516 3878 7512
3880 7509
TIME...MOT...LOC 0145Z 109DEG 16KT 3906 7445 3872 7533
$$
GORSE/FRANCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 9, 8:42 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 9, 8:42 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 842 PM EDT THU JUL 9 2015 .SYNOPSIS... LOW PRESSURE WILL ADVANCE ALONG AN APPROACHING COLD FRONT THROUGH THE REGION THIS EVENING BEFORE MOVING OFFSHORE LATE TONIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THIS FRONT FOR FRIDAY LASTING THROUGH THE WEEKEND. ON MONDAY A WARM FRONT WILL PROGRESS NORTHWARD INTO OUR AREA BEFORE STALLING AND WAVERING A BIT THROUGH EARLY NEXT WEEK. AS A RESULT, LOW PRESSURE SYSTEMS RIDING ALONG THE FRONT WILL RESULT IN MORE PERIODS OF UNSETTLED WEATHER. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... NO MAJOR CHANGES TO THE NEAR TERM JUST ADJUSTED THE SEVERE THUNDERSTORM WATCH TO CLEAR COUNTIES BEHIND THE MAIN LINE. PREVIOUS NEAR TERM DISCUSSION...THE GFS INITIALIZATION LOOKED BETTER AT 500MB, WITH THE NAM BETTER AT 850MB AND THE GFS BETTER AGAIN AT 925MB. CAN RGEM/NAM COMPROMISE HANDLING THE PCPN FIELD THE BEST THRU 18Z, WHILE THE GFS SFC POSN IS CLOSEST. SPC WRF LOOKS SLIGHTLY BETTER (1 HR SLOW) THAN THE NSSL WRF WITH ONGOING CONVECTION. LOCALLY THE CLOUDINESS IS SLOWING THE ASCENT OF TEMPERATURES, BUT SFC BASED CAPES WEST OF THE CHESAPEAKE AND IN THE SUSQ VALLEY HAVE ALREADY REACHED BETWEEN 1000 AND 2000J. THE 12Z SUITE OF GUIDANCE IS NOT SHOWING MUCH CHANGE FROM THE OVERNIGHT GUIDANCE. WE ARE STILL SEEING SEVERE WX PARAMETERS (INCLUDING SHERBS) MAXING JUST TO THE WEST OF OUR CWA LATE THIS AFTERNOON. HOWEVER, THERE IS MORE OF A GEOGRAPHIC SPLIT BETWEEN THE HIGHEST SHEAR (NORTH) AND HIGHEST CAPE AND DCAPE (SOUTH) IN AND TO THE WEST OF OUR CWA. THE BETTER DPVA AND CONVERGENT SIDE OF THE LLJ REMAINS FROM ABOUT THE MASON DIXON LINE NORTHWARD. THIS REMAINS THE LOCATIONS WHERE WE HAVE THE MOST ENHANCED WORDING. LLJ THAT WAS CENTERED NEAR ILN THIS MORNING IS PREDICTED TO TRAVERSE OUR CWA THIS EVENING. AS IT DOES PREDICTED SHEAR AND HELICITY INCREASES AND MAXES CLOSE TO 00Z WITHIN OUR CWA. AFTER THAT, THE MODELS ARE ALL SHOWING A PRECIPITUOUS DROP IN INSTABILITY. SO IT REMAINS, THE SOONER THE CONVECTION CAN ARRIVE, THE GREATER THE RISK FOR SEVERITY. THE COLD FRONT ITSELF WILL LAG THE CONVECTION BY A FEW HOURS. THE HRRR IN PARTICULAR SUGGEST A DOUBLE BARREL STRUCTURE TO THE CONVECTION. GIVEN THE FORMER'S EXPECTED ORGANIZATION AS WELL AS LATER TIMING OF SECOND BATCH, DO NOT BELIEVE THE LATTER AREA WILL BE ABLE TO TAP INTO MUCH OF A RECOVERED AIR MASS RECOVER TO BE THAT STRONG. AS FAR AS FLOODING CONCERNS, UNLESS CONVECTION CAN TRAIN, FORWARD MOTION SHOULD INCREASE TO 30 TO 40 KNOTS. WHILE PREDICTED PWATS RISE TO ABOUT 2.5 INCHES, THE STORM MOTION SHOULD BE TOO FAST TO CAUSE WIDESPREAD FLASH FLOODING. POOR DRAINAGE FLOODING THOUGH IS LIKELY TO OCCUR. WE ARE EXPECTING MOST OF THE ACTIVITY TO BE OFFSHORE AFTER MIDNIGHT. A BREEZY NORTHWEST FLOW BEHIND THE CFP OVERNIGHT SHOULD PREVENT MUCH FOG FROM FORMING. MIN TEMPS ARE CLOSE TO STAT GUIDANCE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... AFTER ENDURING SEVERAL DAYS OF HIGH AND UNCOMFORTABLE DEW POINT LEVELS, A MUCH DRIER AIR MASS WILL BE IN PLACE ACROSS OUR CWA. PREDICTED CONVECTIVE TEMPERATURES APPEAR OUT OF REACH, SO NOT THAT MANY CUMULUS SHOULD BE AROUND. MAXIMUM TEMPERATURES, WE USED THE FALLBACK PREDICTED 1000-850MB THICKNESSES GUIDE AND THESE OVERALL LEAN TOWARD THE HIGHER GFS MOS MAX TEMPERATURES. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... GREATER CONFIDENCE IN THE LONGWAVE PATTERN PROVIDING A DRIER FORECAST FRIDAY THROUGH THE WEEKEND AS MID-LEVEL RIDGING RETROGRADES TO OUR SOUTH. AFTERWARDS MEAN TROUGHING SETS UP JUST TO THE EAST- NORTHEAST OF THE REGION WITH MULTIPLE IMPULSES PUSHING THROUGH WITHIN THE WEST-NORTHWEST FLOW ALOFT. FRIDAY - SUNDAY...RIDGING SLIDES BY TO OUR SOUTH BRINGING MASSIVE AMOUNTS OF SUBSIDENCE WITH IT, AND DRIER DEWPOINTS...A WELCOME REPRIEVE. TEMPERATURES WILL REMAIN QUITE SEASONAL RUNNING IN THE MID TO UPPER-80S EACH DAY. MONDAY - THURSDAY...WARM FRONT PASSAGE, FROM WHAT WAS ONCE THE COLD FRONT EARLIER IN THE PERIOD, MOVES BACK TOWARDS THE NORTH ON SUNDAY NIGHT INTO MONDAY. COLD FRONT THEN NEARS FROM THE NORTHWEST LATE ON MONDAY INTO TUESDAY AS TROUGHING TAKES BACK OVER AGAIN. NORTHWEST FLOW ALOFT LOOKS TO PREVAIL AS CENTRAL U.S. RIDGING AMPLIFIES. THIS MAY SEND SEVERAL SHORTWAVES THROUGH THE REGION FROM LATE MONDAY ONWARD...NORTHERN PLAINS MCS SEASON. SEVERAL CHANCES FOR DIURNAL CONVECTION IN A MODIFYING AIRMASS ARE POSSIBLE THROUGH MOST OF NEXT WEEK. TEMPERATURES REMAIN AT OR SLIGHTLY ABOVE NORMAL. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY, AND SURROUNDING AREAS. 18Z TAF MAINTAINED A HIGH TSRA IMPACT ACROSS OUR TERMINAL AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. OVERALL HIGHEST CONFIDENCE OF IMPACT FOR NORTHWEST TERMINALS AND AIRPORTS WITH LOWEST CONFIDENCE OF IMPACT FOR ANY DELMARVA AIRPORTS SOUTH OF KILG. THROUGH THIS EVENING...TERMINALS START VFR WITH WINDS CONTINUING TO BACK MORE TO THE SOUTHWEST AND GUSTINESS INCREASING, GETTING CLOSER TO 20 KNOTS. WE CONTINUE A TWO HOUR WINDOW OF STRONG TSRAS AFFECTING ALL OF OUR TERMINALS. MVFR CONDITIONS ARE QUITE LIKELY WITH IFR NOT OUT OF THE QUESTION. STRONG GUSTY WINDS ALONG WITH HEAVY RAIN LIKELY. HIGHEST SVR CHANCE KRDG AND KABE. NOT SURE ABOUT A DOUBLE BARREL (LESSER SECOND) SHOT AND WE HAVE SHOWERS FOR NOW TO COVER THE CHANCE. LATER THIS EVENING, THE CFP IS PREDICTED WITH WINDS BECOMING WEST WITH CONTINUED GUSTINESS. CIGS AND VSBYS SHOULD QUICKLY BECOME VFR. OVERNIGHT...ENOUGH WIND WE BELIEVE TO PREVENT FOG FROM FORMING. SKIES SHOULD BECOME MOSTLY CLEAR, OR AT THE MOST A SCATTERED VFR DECK LINGERING. FRIDAY...VFR NO CIG EXPECTED. NORTHWEST WINDS AVERAGING 10 TO 15 KNOTS. THERE MIGHT BE AN HOUR OR TWO OF GUSTINESS ONCE BETTER MIXING OCCURS DURING THE MORNING. THIS LOOKS MORE LIKELY AT AIRPORTS FARTHER TO THE NORTHEAST, SO NOT INCLUDED WITH THIS PACKAGE. OUTLOOK... SATURDAY - SUNDAY...VFR. W TO NW WIND UNDER 10 KT. HIGH CONFIDENCE. SUNDAY NIGHT - TUESDAY...MOSTLY VFR. SOME AFTN SHRA/TSRA PSBL. LOW TO MDT CONFIDENCE. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH FRIDAY. HOWEVER, DURING THIS EVENING IN THE PRE FRONTAL SOUTHWEST (SOUTHEAST UP DELAWARE BAY) FLOW AND AROUND DAYBREAK IN THE NORTHWEST FLOW ON FRIDAY, WIND GUSTS MAY COME CLOSE. HIGHEST CONCERN DURING THIS PERIOD IS FOR POSSIBLE SPECIAL MARINE WARNINGS THIS EVENING AS A LINE OF THUNDERSTORMS (OR AT LEAST AN AREA) MOVES THROUGH THE AREA WATERS. OUTLOOK... SATURDAY - TUESDAY...SUB-SCA CONDITIONS EXPECTED DURING THE OUTLOOK PERIOD. WINDS WILL BE OUT OF THE NORTH EARLY THIS WEEKEND BEFORE BACKING TOWARDS THE WEST-SOUTHWEST AS HIGH PRESSURE SLIDES BY TO OUR SOUTH...GUSTS UPWARDS OF 15 TO 20 KNOTS THROUGH THE PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...GIGI/JOHNSON SHORT TERM...GIGI LONG TERM...HEAVENER AVIATION...HEAVENER MARINE...GIGI/HEAVENER
Hazardous weather outlook, Jul 9, 8:52 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 852 PM EDT THU JUL 9 2015 DEZ001-MDZ008-NJZ001-007>010-012-015-PAZ054-055-060>062-070-071- 101>106-110100- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 852 PM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THIS AFTERNOON AND EVENING. SOME OF THE RAINFALL COULD BE HEAVY, WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ012-015-019-020-NJZ013-016>023-027-110100- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 852 PM EDT THU JUL 9 2015 ...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THIS AFTERNOON AND EVENING. SOME OF THE RAINFALL COULD BE HEAVY, WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. IN ADDITION, SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-NJZ014-024>026-110100- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 852 PM EDT THU JUL 9 2015 ...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THIS AFTERNOON AND EVENING. SOME OF THE RAINFALL COULD BE HEAVY, WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. IN ADDITION, SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-110100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 852 PM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE LOCALLY STRONG WINDS AND HIGHER WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-110100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 852 PM EDT THU JUL 9 2015 ...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE LOCALLY STRONG WINDS AND HIGHER WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 9, 7:47 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
747 PM EDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG TILDEN TWP 40.53N 76.04W
07/09/2015 BERKS PA BROADCAST MEDIA
TREES DOWN... WIRES DOWN... DAMAGE TO SCHOOL...TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER PHI1500543
STAFFSpecial weather statement, Jul 9, 8:28 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
828 PM EDT THU JUL 9 2015
NJZ012>014-100115-
MIDDLESEX-EASTERN MONMOUTH-WESTERN MONMOUTH-
828 PM EDT THU JUL 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MERCER...
MONMOUTH...NORTHERN OCEAN AND SOUTHEASTERN MIDDLESEX COUNTIES...
AT 827 PM EDT...A STRONG THUNDERSTORM WAS OVER IMLAYSTOWN...OR 11
MILES EAST OF TRENTON...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LONG BRANCH...ASBURY PARK...SANDY HOOK...MIDDLETOWN...OLD BRIDGE...
HOWELL...MARLBORO...MANALAPAN...TINTON FALLS...HOLMDEL...RED BANK...
MATAWAN...JAMESBURG...FARMINGDALE...ROOSEVELT...BROWNVILLE...
ELBERON...IMLAYSTOWN...ROBERTSVILLE AND WHITTINGHAM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4034 7402 4033 7398 4023 7400 4016 7426
4017 7441 4009 7455 4019 7457 4024 7448
4030 7451 4045 7425 4043 7421 4046 7418
4041 7403 4044 7399 4048 7402 4047 7399
4043 7398 4038 7401 4038 7397 4036 7397
TIME...MOT...LOC 0027Z 242DEG 39KT 4018 7454
GORSELocal storm report, Jul 9, 9:07 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 PM EDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
07/09/2015 M40 MPH ANZ430 NJ NOS PLATFORM
&&
EVENT NUMBER PHI1500544
STAFFLocal storm report, Jul 9, 9:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
944 PM EDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG REHRERSBURG 40.46N 76.24W
07/09/2015 BERKS PA EMERGENCY MNGR
ROOF DAMAGE TO FIVE HOMES.
0636 PM TSTM WND DMG TILDEN TWP 40.53N 76.04W
07/09/2015 BERKS PA BROADCAST MEDIA
TREES DOWN... WIRES DOWN... DAMAGE TO BLUE MTN ACADEMY
SCHOOL.
0710 PM TSTM WND DMG PORT DEPOSIT 39.60N 76.12W
07/09/2015 CECIL MD 911 CALL CENTER
TREES DOWN IN THE PORT DEPOSIT AND COLORA AREA.
0730 PM TSTM WND DMG DOWNINGTOWN 40.01N 75.70W
07/09/2015 CHESTER PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN AROUND THE COUNTY.
0730 PM TSTM WND DMG PLYMOUTH MEETING 40.10N 75.28W
07/09/2015 MONTGOMERY PA 911 CALL CENTER
TREES AND WIRES DOWN AROUND THE COUNTY.
0750 PM TSTM WND DMG 2 N NEW CASTLE 39.70N 75.57W
07/09/2015 NEW CASTLE DE EMERGENCY MNGR
PARTIAL COLLAPSE OF THREE BUILDINGS.
0842 PM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
07/09/2015 M40 MPH ANZ430 NJ NOS PLATFORM
&&
EVENT NUMBER PHI1500545 PHI1500543 PHI1500546 PHI1500547 PHI1500548
PHI1500549 PHI1500544
AMCSpecial weather statement, Jul 9, 9:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EDT THU JUL 9 2015
DEZ003-004-100215-
DELAWARE BEACHES-INLAND SUSSEX-
945 PM EDT THU JUL 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUSSEX
COUNTY...
AT 945 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 14 MILES SOUTHEAST OF STRATHMERE TO NEAR GEORGETOWN...
AND MOVING WEST AT 40 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...LEWES...MILTON...HENLOPEN ACRES AND CAPE HENLOPEN STATE
PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHERN DELAWARE.
LAT...LON 3869 7508 3869 7513 3868 7514 3870 7541
3885 7531 3884 7523 3879 7516 3878 7512
3880 7509
TIME...MOT...LOC 0145Z 109DEG 16KT 3906 7445 3872 7533
GORSE/FRANCKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:17 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jul 9, 8:19 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Ocean and 1 more | 71 min |
| Jul 9, 8:28 PM EDT | Special Weather Statement | PHI | Monmouth | 47 min |
| Jul 9, 8:45 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jul 9, 8:51 PM EDT | Flash Flood Warning | PHI | Burlington, Camden | 4 hr |
| Jul 9, 8:53 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 37 min |
| Jul 9, 8:55 PM EDT | Tornado Warning | PHI | Burlington | 20 min |
| Jul 9, 9:19 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May | 41 min |
| Jul 9, 9:28 PM EDT | Special Marine Warning | PHI | 62 min | |
| Jul 9, 10:00 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jul 9, 8:15 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 45 min |
| Jul 9, 8:23 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 22 min |
| Jul 9, 9:01 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 44 min |
Nearby
Special Weather Statements in Delaware, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.